Announcement

Collapse
No announcement yet.

Anti-depressants and flares

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Anti-depressants and flares

    Im so worried I have an appointment tommorow and may get meds for depression and anxiety. Im kinda feeling good I started seasonique birth control. it might be helping my bladder. i was given a sample of vesicare a few days ago and it made me worst. so I stopped and my bladder has been feeling much better. and I feel like the seasonique maybe helping. I guess the most common anti-depressants are lexapro, cymbalta, wellbutrin and prozac now a days. anyone flare or feel better from anti-depressants?
    Diagnosed with IC October 2009- through bladder biopsy (no glomerations or hunners ulcers found, just irritation)

    I have moderate-severe IC

    Currently stopped taking all medications due to pregnancy

  • #2
    I'm in the same boat -- seeing a new urogyn next week and I'm guessing he's going to suggest the antidepressants as well. Feeling nervous and very much like a guinea pig.
    Mom to two littles (remissions while pregnant/breastfeeding)
    Sufferer since mid-90s
    Finally dx'd properly much later

    Comment


    • #3
      I have actually tried every single one that you mentioned below.. The one that I liked the most was Prozac and Lexapro.. They helped me a lot as I was having a lot of panic attacks. I was prescribed wellbutrin after the birth of my second child and was ok on it but at first it was making me more anxious and jittery.. I quit it and want to start it back again this week but I am not sure if I can take with some of my other medications. I go to the uro next week and I will ask him what he says. The lexapro made me gain a few pounds. The prozac felt as if I hadn't taking anything. That is what I liked about that. The wellbutrin made me lose about 3 pounds. Oh and the cymbalta... that was like a wild trip of 36 hours straight. Never again will I take that medicine again....It was horrible....that was my expirences with them.
      _____________________________________________

      Comment


      • #4
        Ask your doctor about Savella. It is the most prescribed antidepressant in Europe and Asia, but has only been approved in the U.S. for the pain of Fibromyalgia. Your doctor can write it off-label for you.

        Comment


        • #5
          Hi Needsrelief,

          My own personal experience is that in the long term, some types of anti-depressants such as Prozac can make your IC worse. I realise this is NOT the case for everyone, however I have just started seeing a new Urologist. He is an expert in IC and seems to be very knowledgable. (Way better than my last one!) When I told him I had been on Prozac for 3 years, and that my I.C started during that time, he told me that he 'sees a lot of this.' I was very surprised at first that he immediately made a connection between the 2 things. He told me that he believes in my case, the Prozac caused the muscles of my bladder to tighthen and the urethra to narrow, which is why I have to strain so much to pee. He said this type of 'muscle tightening' action is the reason why some antidepressants are used to treat patients with incontinence. This made a lot of sense to me.
          Apparently when the urethra is narrow and the muscles too tight, the bladder is left vulnerable to infection and inflammation as a result of the constant presence of urine inside it. This means it is much more easily irritated.
          I have just underwent an operation to stretch my urethra and am already finding I have to strain much less and am not peeing quite as much as before.
          I'm not trying to scare anyone, but I would like my own experience to serve as a warning to others, to at least be aware of the possibility and be careful when deciding which type of anti-depressant to try. This particular theory is that of my Doctor, and I realise there are probably other doctors/patients who may disagree, or whose experience may be differrent.
          However, I hope this is of some help to you!
          Love and hugs,
          Jem x

          Comment

          Working...
          X